Israel Journal of Mathematics

, Volume 176, Issue 1, pp 363–380 | Cite as

Maps completely preserving idempotents and maps completely preserving square-zero operators

  • Jinchuan Hou
  • Li Huang
Article

Abstract

Let X, Y be real or complex Banach spaces with dimension greater than 2 and let A, B be standard operator algebras on X and Y, respectively. In this paper, we show that every map completely preserving idempotence from A onto B is either an isomorphism or (in the complex case) a conjugate isomorphism; every map completely preserving square-zero from A onto B is a scalar multiple of either an isomorphism or (in the complex case) a conjugate isomorphism.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    B. Aupetit, Spectrum-preserving linear mappings between Banach algebras or Jordan-Banach algebras, Journal of the London Mathematical Society. Second Series 62 (2000), 917–924.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    B. Aupetit and H. du Toit Mouton, Spectrum preserving linear mappings in Banach algebras, Studia Mathematica 109 (1994), 91–100.MATHMathSciNetGoogle Scholar
  3. [3]
    Z.-F. Bai and J.-C. Hou, Linear maps and additive maps that preserve operators annihilated by a polynomial, Journal of Mathematical Analysis and Applications 271 (2002), 139–154.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Z. Bai and J. Hou, Maps preserving zero-products or Jordan zero-products, Chinese Annals of Mathematics 29A (2008), 663–670.MathSciNetGoogle Scholar
  5. [5]
    M. Brešar and P. Šemrl, Invertibility preserving maps preserve idempotents, Michigan Mathematical Journal 45 (1998), 483–488.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    J. Cui and J. Hou, Linear maps on von Neumann algebras preserving zero products or tr-rank, Bulletin of the Australian Mathematical Society 65 (2002), 79–91.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    J. Cui and J. Hou, A characterization of homomorphisms between Banach algebras, Acta Mathematica Sinica (English Series) 20 (2004), 761–768.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    J. Cui and J. Hou, An algebraic invariant for Jordan automorphisms on B(H), Science in China. Series A 48(12) (2005), 1585–1596.CrossRefMathSciNetGoogle Scholar
  9. [9]
    E. G. Effros and Z.-J. Ruan, Operator Spaces, Clarendon Press, Oxford, 2000.MATHGoogle Scholar
  10. [10]
    D. Hadwin and D. Larson, Completely rank nonincreasing linear maps, Journal of Functional Analysis 199 (2003), 263–277.CrossRefMathSciNetGoogle Scholar
  11. [11]
    D. Hadwin, J. Hou and H. Yousefi, Completely rank-nonincreasing linear maps on spaces of operators, Linear Algebra and its Applications 383 (2004), 213–232.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    J. Hou, Rank-preserving linear maps on B(X), Science in China. Series A 32 (1989), 929–940.MATHGoogle Scholar
  13. [13]
    J. Hou and J. Cui, Introduction to the Linear Maps on Operator Algebras, Science Press, Beijing, 2002 (in Chinese).Google Scholar
  14. [14]
    J. Hou and L. Huang, Additive maps between standard operator algebras compressing certain spectral functions, Acta Mathematica Sinica (Eng. Ser.) 24 (2008), 2041–2048.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    J. Hou and L. Huang, Characterizations of isomorphisms: maps completely preserving invertibility or spectrum, Journal of Mathematical Analysis and Applications 359 (2009), 81–87.MATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    L. Huang and J. Hou, Maps preserving spectral functions of operator products, Chinese Annals of Mathematics 28A(6) (2007), 769–780.MathSciNetGoogle Scholar
  17. [17]
    A. A. Jafarian and A. R. Sourour, Spectrum-preserving linear maps, Journal of Functional Analysis 66 (1986), 255–261.MATHCrossRefMathSciNetGoogle Scholar
  18. [18]
    B. Kuzma, Additive idempotence preservers, Linear Algebra and its Applications 355 (2002), 103–117.MATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    B. Kuzma, Additive mappings preserving rank-one idempotents, Acta Mathematica Sinica (English Series) 21 (2005), 1399–1406.MATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    B. Kuzma, Additive spectrum compressors, Journal of Mathematical Analysis and Applications 304 (2005), 13–21.MATHCrossRefMathSciNetGoogle Scholar
  21. [21]
    C. K. Li and N. K. Tsing, Linear preserver problems: A brief introduction and some special techniques, Linear Algebra and its Applications 162–164 (1992), 217–235.CrossRefMathSciNetGoogle Scholar
  22. [22]
    L. Molnár, Orthogonality preserving transformations on indefinite inner product spaces: generalization of Uhlhorn’s version of Wigner’s Theorem, Journal of Functional Analysis 194 (2002), 248–262.MATHCrossRefMathSciNetGoogle Scholar
  23. [23]
    P. G. Ovchinnikov, Automorphisms of the poset of skew projections, Journal of Functional Analysis 115 (1993), 184–189.MATHCrossRefMathSciNetGoogle Scholar
  24. [24]
    P. Šemrl, Maps on idempotents, Studia Mathematica 169 (2005), 21–44.MATHCrossRefMathSciNetGoogle Scholar
  25. [25]
    P. Šemrl, Maps on matrix spaces, Linear Algebra and its Applications 413 (2006), 364–393.MATHCrossRefMathSciNetGoogle Scholar
  26. [26]
    P. Šemrl, Maps on idempotent operators, Banach Center Publications 75 (2007), 289–301.Google Scholar
  27. [27]
    A. R. Sourour, Invertibility preserving linear maps on L(X), Transactions of the American Mathematical Society 348 (1996), 13–30.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University Magnes Press 2010

Authors and Affiliations

  • Jinchuan Hou
    • 1
    • 2
  • Li Huang
    • 2
    • 3
  1. 1.Department of MathematicsTaiyuan University of TechnologyTaiyuanP. R. China
  2. 2.Department of MathematicsShanxi UniversityTaiyuanP. R. China
  3. 3.Department of MathematicsTaiyuan University of Science and TechnologyTaiyuanP. R. China

Personalised recommendations